Linear Attack Using Multiple Linear Approximations

Jun CHOI  Deukjo HONG  Seokhie HONG  Sangjin LEE  

IEICE TRANSACTIONS on Fundamentals of Electronics, Communications and Computer Sciences   Vol.E88-A   No.1   pp.2-8
Publication Date: 2005/01/01
Online ISSN: 
DOI: 10.1093/ietfec/e88-a.1.2
Print ISSN: 0916-8508
Type of Manuscript: Special Section PAPER (Special Section on Cryptography and Information Security)
Category: Symmetric Key Cryptography
block cipher,  linear cryptanalysis,  multiple linear cryptanalsis,  

Full Text: PDF(183.3KB)>>
Buy this Article

One of Kaliski and Robshaw's algorithms, which is used for the linear attack on block ciphers with multiple linear approximations and introduced as Algorithm 2M in this paper, looks efficient but lacks any theoretical and mathematical description. It means there exists no way to estimate the data complexity required for the attack by the algorithm except experiments of the reduced variants. In this paper we propose a new algorithm using multiple linear approximation. We achieve the theoretical and mathematical analysis of its success probability. The new algorithm needs about 240.6 plaintexts to find 12 bits of secret key of 16-round DES with a success probability of about 86%.